I first had breast cancer in 1991, was treated with lumpectomy , radiotherapy, chemotherapy and then 8 years of Tamoxifen.
In September 2000 the bc recurred with spread to my liver. I had more chemo, Arimidex, more chemo, Megace and more chemo! I am getting weekly Herceptin for control.
However my consultant has suggested putting me back on Tamoxifen. I refused as I had read somewhere that Tamoxifen could promote breast cancer growth after the patient has taken it for a long time. However I am concerned that I am estrogen and progesterone positive, and that this is not being exploited in the effort to control my cancer.
Dear PatSh, I think the information you may have seen was in regard to using tamoxifen for adjuvant therapy. The current standard of care is to use tamoxifen for 5 years after initial treatment in hormone receptor positive disease. Beyond the five years there was no benefit shown and perhaps some additional benefit just by being taken off the tamoxifen. Particularly if the cancer did not recurr while you were on the tamoxifen then another trial of tamoxifen may be an option for you.
Dear PatSh, I am a breast cancer patient myself. Your secondary recurrence after 8 years is quite unfortunate & I feel you should try all means and fight with all options those your Oncologist advises, as long as you can tolerate the treatment. Best Wishes/Afroza
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.